Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 17, 2008, 6:22 PM CDT for Palo Pinto County, Parker County, Texas. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2008, 6:22 PM CDT (23:22 UTC)
- Expired
- Apr 17, 2008, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 6:24 PM CDT | HAIL 2.75 | 1 N Mineral Wells, TX | BASEBALL SIZE HAIL REPORTED JUST NORTH OF MINERAL WELLS |
| Apr 17, 6:38 PM CDT | HAIL 2.5 | 1 Se Mineral Wells, TX | |
| Apr 17, 6:54 PM CDT | HAIL 1.75 | 3 E Cool, TX | GOLFBALL SIZE HAIL REPORTED ON HWY 180 |
| Apr 17, 7:01 PM CDT | HAIL 1.75 | 1 N Weatherford, TX | GOLFBALL HAIL REPORTED JUST NORTH OF DOWNTOWN WEATHERFORD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -796 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 172322 TORFWD TXC363-367-180000- /O.NEW.KFWD.TO.W.0029.080417T2322Z-080418T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT THU APR 17 2008 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL PALO PINTO COUNTY IN NORTH CENTRAL TEXAS... CENTRAL PARKER COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 700 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO NEAR MINERAL WELLS..MOVING EAST AT 29 MPH. * THE TORNADO WILL BE NEAR... MINERAL WELLS STATE PARK...COOL AND MILLSAP BY 630 PM CDT... WEATHERFORD BY 655 PM CDT... HUDSON OAKS BY 700 PM CDT... TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. BASEBALL SIZE HAIL HAS BEEN REPORTED NEAR MINERAL WELLS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTH CENTRAL TEXAS. LAT...LON 3294 9763 3263 9764 3270 9818 3296 9819 TIME...MOT...LOC 2322Z 260DEG 25KT 3281 9808 $$ DUNN
1 follow-up statement
000
WWUS54 KFWD 172340
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT THU APR 17 2008
TXC363-172349-
/O.CAN.KFWD.TO.W.0029.000000T0000Z-080418T0000Z/
PALO PINTO TX-
639 PM CDT THU APR 17 2008
...THE TORNADO WARNING FOR EAST CENTRAL PALO PINTO COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR NORTH
CENTRAL TEXAS.
LAT...LON 3295 9805 3296 9790 3295 9780 3294 9780
3294 9763 3263 9764 3268 9806 3287 9806
TIME...MOT...LOC 2339Z 260DEG 25KT 3283 9794
$$
TXC367-180000-
/O.CON.KFWD.TO.W.0029.000000T0000Z-080418T0000Z/
PARKER TX-
639 PM CDT THU APR 17 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL
PARKER COUNTY...
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR COOL...MOVING EAST
AT 29 MPH.
THE TORNADO WILL BE NEAR...
WEATHERFORD AND HUDSON OAKS BY 700 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR NORTH
CENTRAL TEXAS.
LAT...LON 3295 9805 3296 9790 3295 9780 3294 9780
3294 9763 3263 9764 3268 9806 3287 9806
TIME...MOT...LOC 2339Z 260DEG 25KT 3283 9794
$$
77/TLDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 5:45 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 17, 5:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CDT THU APR 17 2008 .UPDATE... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. #58 && .PREV DISCUSSION... /ISSUED 231 PM CDT THU APR 17 2008/ DISCUSSION... RATHER WEAK THUNDERSTORM SET-UP (FOR APRIL) IS IN PLACE ACROSS NORTH TEXAS AND EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE NORTHWESTERN COUNTIES IN THE NEXT HOUR OR SO. THE UPPER LEVEL TROUGH IS SLOWLY DIGGING SOUTHEAST ACROSS THE NATIONS MID SECTION WHILE THE FRONT IS CURRENTLY NEAR A LINE FROM LAWTON TO GRAHAM TO SWEETWATER. DEW POINTS ACROSS THE AREA ARE IN THE MID TO UPPER 50S WITH A FEW SITES IN THE LOWER 60S. PERSISTENT CLOUD COVER HAS INHIBITED MUCH SURFACE HEATING TODAY...ALTHOUGH SOME BREAKS ARE NOTED IN VISIBLE SATELLITE. THESE TWO FACTORS WILL RESULT IN WEAK SBCAPE VALUES. THE STRONG CAP EVIDENT ON THE 12Z FWD SOUNDING WILL CONTINUE TO ERODE AS THE COLD FRONT AND UPPER LEVEL TROUGH MOVE CLOSER AND LIFT INCREASES. UNIDIRECTIONAL SHEAR SUGGESTS THUNDERSTORMS WILL ORGANIZE INTO A LINEAR SYSTEM AS THE FRONT MOVES EAST. EXPECT THE LINE OF CONVECTION TO REACH THE METROPLEX IN THE 5 PM TO 7 PM TIME FRAME. THE MAIN THREAT WILL BE LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL BE POSSIBLE WITH SUFFICIENT DRY AIR AVAILABLE IN THE MID LEVELS. THE STORMS ARE EXPECTED TO BECOME ELEVATED THIS EVENING ONCE THE FRONT CATCHES UP TO THEM. MOST OF NORTH TEXAS HAS A VERY GOOD CHANCE FOR RAIN THIS AFTERNOON AND EVENING AS THIS SYSTEM SWEEPS THROUGH. BY TOMORROW MORNING...PRECIP SHOULD ONLY BE AFFECTING THE EASTERN COUNTIES AS THE SYSTEM MOVES OUT OF THE AREA. THIS WEEKEND LOOKS NICE WITH TEMPERATURES REACHING THE LOWER 80S BOTH SATURDAY AND SUNDAY. BY THE BEGINNING OF THE WORK WEEK A LARGE BOWLING BALL LOW WILL ROTATE INTO THE NORTHERN PLAINS AND ATTEMPT TO PUSH A COLD FRONT SOUTH AS IT DOES SO. MODELS STALL THE FRONT OUT OVER THE CENTRAL UNITED STATES AS THIS SYSTEM PIVOTS INTO CANADA. LOW RAIN CHANCES REMAIN IN THE FORECAST NEXT WEEK AS THIS FRONT WAVERS IN THE VICINITY OF THE RED RIVER. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 68 50 81 59 / 80 10 0 0 0 WACO, TX 52 72 49 81 60 / 70 10 0 0 0 PARIS, TX 51 64 47 78 56 / 80 20 0 0 0 DENTON, TX 49 68 47 81 60 / 70 5 0 0 0 MCKINNEY, TX 52 69 47 79 57 / 80 10 0 0 0 DALLAS, TX 50 71 52 81 61 / 80 10 0 0 0 TERRELL, TX 55 67 49 79 57 / 80 20 0 0 0 CORSICANA, TX 55 68 49 79 58 / 80 20 0 0 0 TEMPLE, TX 55 71 48 80 57 / 80 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 58/58
Hazardous weather outlook, Apr 17, 6:00 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT THU APR 17 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 600 PM CDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT... THUNDERSTORMS WILL AFFECT MUCH OF NORTH TEXAS THIS EVENING AND OVERNIGHT...IN ADVANCE OF A COLD FRONT. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING...ENDING BY MIDDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY AFTERNOON THROUGH THURSDAY. A FEW OF THE STORMS MAY BECOME SEVERE... WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ALONG AND NORTHWEST OF A LINE FROM GOLDTHWAITE...TO DALLAS/FORT WORTH...TO SHERMAN/DENISON. SPOTTER ACTIVATION IS ANTICIPATED ACROSS THE REMAINDER OF NORTH TEXAS FROM LATE EVENING THROUGH THE OVERNIGHT HOURS. 26/25
In the hours before
Local storm report, Apr 17, 4:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
448 PM CDT THU APR 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 2 E NEWCASTLE 33.19N 98.71W
04/17/2008 E0.88 INCH YOUNG TX AMATEUR RADIOLocal storm report, Apr 17, 5:01 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT THU APR 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL LOVING 33.27N 98.51W
04/17/2008 E1.75 INCH YOUNG TX AMATEUR RADIOLocal storm report, Apr 17, 5:09 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
509 PM CDT THU APR 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL BRECKENRIDGE 32.76N 98.91W
04/17/2008 E0.75 INCH STEPHENS TX BROADCAST MEDIASpecial weather statement, Apr 17, 5:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CDT THU APR 17 2008
TXZ091-102-172300-
MONTAGUE TX-WISE TX-
525 PM CDT THU APR 17 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
NORTHWESTERN WISE COUNTY
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF JACKSBORO...MOVING EAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BOWIE...NOCONA...
ST. JO...FORESTBURG AND STONEBURG.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3389 9796 3385 9783 3399 9765 3382 9750
3340 9748 3327 9792 3343 9792 3344 9797
3348 9799
TIME...MOT...LOC 2225Z 248DEG 35KT 3333 9813
77/TLDLocal storm report, Apr 17, 5:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT THU APR 17 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 1 N JACKSBORO 33.24N 98.15W
04/17/2008 E1.75 INCH JACK TX AMATEUR RADIOSpecial weather statement, Apr 17, 6:01 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT THU APR 17 2008
TXZ117-172330-
PARKER TX-
601 PM CDT THU APR 17 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PARKER COUNTY
AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF MINERAL WELLS...MOVING EAST AT
39 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...COOL...SPRINGTOWN
AND MINERAL WELLS STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3299 9805 3300 9757 3299 9754 3276 9805
3277 9806
TIME...MOT...LOC 2301Z 253DEG 34KT 3285 9823
77/TLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:21 AM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 16 hr |
| Apr 17, 4:08 PM CDT | Special Weather Statement | FWD | Young | 37 min |
| Apr 17, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Young | 42 min |
| Apr 17, 4:44 PM CDT | Special Weather Statement | FWD | Stephens | 31 min |
| Apr 17, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 17, 5:04 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 41 min |
| Apr 17, 5:21 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 54 min |
| Apr 17, 5:25 PM CDT | Special Weather Statement | FWD | Montague | 35 min |
| Apr 17, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| Apr 17, 5:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 62 min |
| Apr 17, 6:01 PM CDT | Special Weather Statement | FWD | Parker | 29 min |
| Apr 17, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 59 min |
| Apr 17, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 62 min |
| Apr 17, 6:50 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Apr 17, 6:57 PM CDT | Tornado Warning | FWD | Parker | 48 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.